Louisiana, 2007

Hail in Louisiana, April 4, 2007

April 4, 2007 · NWS JAN · 1 event in 1 county or zone

A strong storm system moved across the Plains and Mid-West late on April 3rd and during the morning hours of April 4th. In advance of this system, scattered severe thunderstorms developed over Mississippi during the afternoon hours of April 3rd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

A strong storm system moved across the Plains and Mid-West late on April 3rd and during the morning hours of April 4th. In advance of this system, scattered severe thunderstorms developed over Mississippi during the afternoon hours of April 3rd. This activity only lasted for a few hours during the late afternoon. However, across the Mid-South region, numerous severe thunderstorms developed and pushed south through the evening. After midnight, these storms began to weaken, but several remained severe as the complex pushed south across Mississippi. Scattered severe storms continued until around 4 am before the complex dissipated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 4, 2:44 AM CST, 28 minutes earlier.

Area forecast discussion, Apr 4, 2:44 AM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
344 AM CDT WED APR 4 2007

.SHORT TERM...TODAY THOUGH THURSDAY...LINE OF STRONG STORMS MOVING
THROUGH THE CENTRAL PORTIONS OF THE CWA THIS MORNING IS PRECEDING A
RATHER STRONG COLD FRONT THAT WILL BRING US THE START OF MUCH COOLER
WEATHER. A FEW OF THE STORMS ARE STILL BECOMING SEVERE WITH LARGE
HAIL BEING REPORTED. THE LINE IS EXPECTED TO CONTINUE TO WEAKEN THIS
MORNING AS IT DRIFTS INTO OUR SOUTHERN COUNTIES.  THE COLD FRONT IS
EXPECTED TO BE NEAR HATTIESBURG BY NOON AND PUSH SOUTH TO THE GULF
COAST DURING THE AFTERNOON. CLEARING SKIES BEHIND THE FRONT WILL
ALLOW FOR SOME SUNSHINE TODAY BUT CAA BEHIND THE FRONT SHOULD KEEP
MOST SITES IN THE 60S TODAY. SITES IN THE DELTA WILL TOP OUT 15-18
DEGREES COOLER THIS AFTERNOON THAN ON TUESDAY. A LARGE CENTER OF
HIGH PRESSURE WILL NOSE INTO OUR REGION TONIGHT FROM THE NORTHERN
PLAINS. NORTHWEST FLOW ALOFT WILL CONTINUE OVER OUR CWA AS THE LARGE
CLOSED UPPER LOW SPINS OVER THE GREAT LAKES REGION. THIS NW FLOW
ALOFT WILL BRING US SOME HIGH CLOUDS LATER TONIGHT BUT THIS WILL DO
LITTLE TO KEEP OUR TEMPERATURES FROM DROPPING INTO THE 40S. SOME
SITES IN THE NORTH MAY DIP INTO THE UPPER 30S. COOL AND DRY WEATHER
IS EXPECTED THURSDAY. HIGH PRESSURE FROM THE NORTHERN PLAINS WILL
MAINTAIN A LIGHT NORTH WIND OVER THE CWA. SFC DEW POINTS WILL BE IN
THE 30S. AFTERNOON TEMPERATURES ARE EXPECTED TO CLIMB INTO THE LOW
TO MID 60S. HAVE GONE A COUPLE DEGREES WARMER THAN LATEST MAV
GUIDANCE MAX TEMPS...AS IT WAS THE LOWEST ENSEMBLE MEMBER AT MANY
SITES. IT WILL BE MUCH LESS HUMID THURSDAY...AFTERNOON RELATIVE
HUMIDITIES WILL DIP INTO THE 20 PERCENTS ACROSS CENTRAL MISSISSIPPI.
/22/

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY...THE LONGWAVE TROUGH
IS EXPECTED TO SIT OVER THE GREAT LAKES REGION AND NORTHEASTERN
CONUS.  THIS COMBINED WITH RIDGING OVER THE WESTERN CONUS WILL PUT
US UNDER NWLY FLOW ALOFT.  A SERIES OF SHORTWAVES WILL MOVE AROUND
THE BASE OF THE TROUGH THROUGH MUCH OF THE LONG TERM.  AT THE
SURFACE...HIGH PRESSURE WILL BEGIN TO WORK ITS WAY INTO THE CWFA
FROM THE NORTH...AIDING IN KEEPING THE AREA RATHER DRY.  WITH THE
S/W PASSAGES...I AM NOT EXPECTING MUCH OF AN EFFECT ON THE CWFA
OTHER THAN CLOUD COVER.  THE AREA WILL BE RATHER DRY...WITH PWATS OF
AROUND A HALF INCH...AND SOMEWHAT CAPPED.  ALSO...ENSEMBLES SUPPORT
A DRIER SOLUTION.  SO AS A RESULT...I WENT AHEAD AND LOWERED POPS
THROUGH MUCH OF THE LONG TERM. I DID LEAVE SLIGHT CHANCE IN THE
SOUTHWEST FOR SATURDAY AND SATURDAY NIGHT WHEN THERE WILL BE A
LITTLE MORE MOISTURE AND AN 250MB UPPER JET AROUND 100KT POSSIBLY
NOSING OVER THE AREA. BY THE BEGINNING OF THE WORK WEEK...THE UPPER
FLOW WILL BECOME MORE ZONAL AS OUR NEXT SYSTEM BEGINS TO MOVE OVER
THE WESTERN CONUS AND MOVE TOWARD THE AREA BY THE MIDDLE OF NEXT
WEEK.  BY THIS TIME...THE HIGH WILL HAVE MOVED OFF TO THE
EAST...GIVING THE INFLUENCE OF SLY WINDS TO THE AREA.  THIS UPPER
TROUGH AND ASSOCIATED COLD FRONT SHOULD IMPACT THE CWFA ON WEDNESDAY
WITH OUR NEXT BEST SHOT AT RAIN.

THE BIG STORY FOR THE LONG TERM WILL CONTINUE TO BE BELOW NORMAL
TEMPERATURES.   A COLDER AND DRIER AIRMASS WILL BE MOVING INTO THE
CWFA.  BY SUNDAY MORNING...WHICH SHOULD BE THE COLDEST NIGHT OVER
THE CWFA...925 MB TEMPS WILL DROP TO AROUND -2 TO 0 C WITH 850 MB
TEMPS AROUND -8 TO -3 C OVER THE CWFA.  OVERALL...WE SHOULD BE
SEEING TEMPERATURES GET INTO THE LOWER 40S TO 30S OVER THE ENTIRE
AREA THROUGH MUCH OF THE LONG TERM...WITH FREEZING TEMPERATURES SEEN
OVER THE WEEKEND...ESPECIALLY ON SUNDAY MORNING. WE WILL POSSIBLY BE
ABLE TO SEE RECORDS MET OR BROKEN WITH THIS COLD AIRMASS AS WELL.
WITH THESE COLD TEMPERATURES EXPECTED...WILL PROBABLY NEED TO
MENTION THE POSSIBILITY FOR A FROST/FREEZE IN THE HWO. BY MONDAY
NIGHT AND INTO TUESDAY...THE SURFACE HIGH WILL BEGIN TO SHIFT TO THE
EAST AND ALLOW TEMPERATURES TO WARM BACK UP OVER THE AREA.  /14/

&&

.AVIATION...MVFR CEILINGS WILL PREVAIL IN THE NORTH THIS MORNING
BEFORE BECOMING VFR BY 16Z...ELSE A FEW WIND GUSTS TO 20KTS CAN BE
EXPECTED AT SITES IN THE NORTH TODAY. THE LINE OF THUNDERSTORMS OVER
CENTRAL MISSISSIPPI WILL CONTINUE TO MOVE SOUTH THROUGH THE AREA
THIS MORNING. MVFR CEILINGS WILL LINGER THROUGH NOON CENTRAL AND
SOUTH. VFR CONDITIONS ARE EXPECTED TO PREVAIL AREA WIDE BY 22Z.
/22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       69  43  65  40 /  14   3   3   9
MERIDIAN      72  41  65  36 /  14   3   3   7
VICKSBURG     68  43  65  43 /  14   3   3   9
HATTIESBURG   75  45  67  38 /  40   4   4   5
NATCHEZ       69  43  65  40 /  40   3   3   6
GREENVILLE    67  40  62  40 /   5   3   3  18
GREENWOOD     67  39  63  39 /   6   3   3  17

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

SHORT TERM/AVIATION: 22
LONG TERM: 14
Hazardous weather outlook, Apr 4, 3:09 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
409 AM CDT WED APR 04 2007

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
050909-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
409 AM CDT WED APR 04 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...FREQUENT
LIGHTNING AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE EARLY THIS
MORNING ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR.

A LINE OF STRONG THUNDERSTORMS VERY NEAR INTERSTATE 20 THIS
MORNING WAS SLOWING AND WEAKENING AS IT MOVES SOUTH. THIS LINE IS
EXPECTED TO CONTINUE TO WEAKEN THIS MORNING BUT WILL CONTAIN
STRONG THUNDERSTORMS EARLY THIS MORNING. THE LINE SHOULD BE SOUTH
OF THE OUTLOOK AREA BY NOON TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...THURSDAY AND FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SATURDAY THROUGH TUESDAY...
AN ARCTIC AIRMASS MOVING INTO THE REGION WILL ALLOW FOR SOME
SITES TO REACH FREEZING TEMPERATURES THIS WEEKEND...ESPECIALLY ON
SUNDAY MORNING.  FROST WILL ALSO BE A POSSIBILITY WITH THESE COLD
TEMPERATURES FOR SATURDAY AND SUNDAY MORNINGS.	PLEASE CONTINUE
TO MONITOR FOR FURTHER UPDATES ON THESE COLD TEMPERATURES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT CURRENTLY ANTICIPATED THROUGH NEXT WEDNESDAY
MORNING...APRIL 11TH.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Apr 3, 11:45 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1245 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     HAIL             2 S GRENADA             33.75N 89.81W
04/04/2007  E1.25 INCH       GRENADA            MS   TRAINED SPOTTER

&&

HAMRICK
Local storm report, Apr 4, 1:55 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 AM     HAIL             2 W EDINBURG            32.80N 89.37W
04/04/2007  E0.88 INCH       LEAKE              MS   EMERGENCY MNGR

            PUBLIC REPORT OF HAIL THROUGH THE EMERGENCY MANAGER.

&&

MME
Local storm report, Apr 4, 2:28 AM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             HICKORY                 32.32N 89.02W
04/04/2007  E0.88 INCH       NEWTON             MS   LAW ENFORCEMENT

&&

HAMRICK
Local storm report, Apr 4, 2:37 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     TSTM WND DMG     5 ESE NEWTON            32.29N 89.08W
04/04/2007                   NEWTON             MS   EMERGENCY MNGR

            A FEW TREES WERE REPORTED DOWN ABOUT 5 MILES ESE OF THE
            TOWN OF NEWTON.

&&

HAMRICK
Local storm report, Apr 4, 2:52 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
352 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 AM     HAIL             MARION                  32.43N 88.65W
04/04/2007  E0.88 INCH       LAUDERDALE         MS   LAW ENFORCEMENT

&&

HAMRICK
Local storm report, Apr 4, 2:54 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 AM CDT WED APR 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 AM     TSTM WND DMG     NEWTON                  32.32N 89.16W
04/04/2007                   NEWTON             MS   EMERGENCY MNGR

            A FEW TREES WERE REPORTED DOWN.

&&

HAMRICK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Franklin

When
April 4, 3:12 AM CST to 3:15 AM CST
Where
Franklin County, 2 mi E of Wisner to 3 mi E of Wisner
Measured
0.88 in hail
Reported by
Newspaper
Coordinates
31.980, -91.636

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, April 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23053.